Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 56, NWS Cleveland, OH

July 19, 2001Marion County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 19, 2001, 5:27 PM EDT for Marion County, Ohio. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 19, 2001, 5:27 PM EDT (21:27 UTC)
Expired
Jul 19, 2001, 6:15 PM EDT
In force
48 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Marion County, OH

The radar

The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 5:40 PM EDTThunderstorm WindNew Bloomington, OHThunderstorm winds downed two trees two miles north of New Bloomington. Both trees landed on a house and caused some roof damage.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
883 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 192128
SVRCLE

OHC101-192215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
527 PM EDT THU JUL 19 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN OHIO...

* UNTIL 615 PM EDT

* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM NEAR MORRAL...OR ABOUT 12 MILES SOUTHEAST OF 
UPPER SANDUSKY...MOVING SOUTH AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MORRAL
  MARION
  WALDO

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$
FMK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:41 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 19, 3:41 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
341 PM EDT THU JUL 19 2001

LATEST RADAR IMAGERY SHOWS POPCORN VARIETY THUNDERSTORMS OVER THE
ENTIRE FORECAST AREA. CELLS ARE POPPING BUT WEAKEN RAPIDLY AS THEY
PULSE. WILL KEEP A MENTION OF SHOWERS AND THUNDERSTORMS IN OVER THE
AREA THIS EVENING.

NOT MUCH CHANGE EXPECTED THROUGH AT LEAST MONDAY AS STRONG 500 MB
RIDGE BUILDS EAST OVER THE AREA. SURFACE HIGH OVER NORTHEASTERN
UNITED STATES WILL RETROGRADE SOUTHWEST AND BUILD ACROSS THE AREA AS
WELL.  ALL IN ALL...HAZY HOT AND HUMID CONDITIONS SETTING UP FOR THE
NEXT SEVERAL DAYS. WILL KEEP AN ISOLATED CHANCE OF A SHOWER OR
THUNDERSTORM ON FRIDAY AS MOISTURE LINGERS OVER THE AREA AND
INSTABILITY TYPE PRECIPITATION WILL DEVELOP.

FRIDAY NIGHT SHOULD BE FOR THE MOST PART CLEAR AS DRIER MID AND
UPPER LEVEL AIR DOMINATES THE FORECAST AREA INTO SATURDAY.

NEXT CHANCE OF SYNOPTIC TYPE THUNDERSTORMS WILL COME MONDAY NIGHT AS
A COLD FRONT MOVES SOUTH INTO THE AREA. WILL MENTION A CHANCE OF
SHOWERS AND THUNDESTORMS TUESDAY MORNING. THEN HIGH PRESSURE BUILDS
INTO THE AREA FOR THE REST OF THE WEEK WITH A GRADUAL WARMING TREND
AGAIN.

UPPED TEMPERATURES A TAD OVER THE NEXT 48 HOURS. GUIDANCE WAS
RUNNING A TAD LOW IN THE PAST.

.CLE...
OH...NONE.
PA...NONE.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 6:51 PM EDTSevere Thunderstorm WarningCLEKnox39 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.